What does chemo do to your feet?
Chemotherapy can have effects on the feet and toenails. It can attack and damage tissue in the feet and around the nails. Some drugs can damage the nerves in the feet and cause pain, burning, and even numbness.
What can I do for neuropathy in my feet from chemo?
In the meantime, symptoms can be treated with:
- steroids to reduce inflammation.
- topical numbing medicines.
- antiseizure medications, which can help relieve nerve pain.
- prescription-strength pain relievers such as narcotics (opioids)
- electrical nerve stimulation.
- occupational and physical therapy.
How long after chemo does neuropathy go away?
Chemo-induced neuropathy symptoms are usually the worst 3-5 months after the last chemotherapy dose. After that, symptoms may disappear completely, lessen, or affect less of the body; if symptoms disappear or diminish, that occurs gradually, usually over several months.
What is chemo belly?
Bloating can also be caused by slowed movement of food through the G.I. (gastrointestinal tract or digestive tract) tract due to gastric surgery, chemotherapy (also called chemo belly), radiation therapy or medications. Whatever the cause, the discomfort is universally not welcome. It’s a Catch 22.
Why does my feet hurt after chemo?
Neuropathy is a common side effect of chemotherapy. Doctors believe it happens because chemotherapy damages healthy cells, including nerves. Chemotherapy can damage nerves that affect feeling and movement in the hands and feet. Doctors call this condition chemotherapy-induced peripheral neuropathy (CIPN).
How can I reverse neuropathy naturally?
How To Reverse Peripheral Neuropathy Naturally
- Exercise. A number of health conditions; exercise is a remedy. …
- Quit smoking. Smoking is a causative factor to almost every health condition as smoking affects blood circulation. …
- Vitamins. …
- Essential Oils. …
- Dietary supplementation. …
- Healthy diet.
How long after chemo does your body get back to normal?
Most people say it takes 6 to 12 months after they finish chemotherapy before they truly feel like themselves again.
Why is my neuropathy getting worse?
Over time, those fibers may undergo degeneration and die, which means the neuropathy is worse because of the loss of more nerve fibers. This may cause increased numbness, but it usually causes the pain to get better. In this scenario, less pain means greater degeneration.
Does Chemo make your feet peel?
With some chemotherapy drugs, the skin on the palms of your hands and feet can become sore, red and may peel. Some targeted cancer drugs can cause redness and thick, hardened skin on your fingertips, heels and toes. You might also have tingling, numbness, burning, pain and dryness.
Can chemo affect your walking?
Chemotherapy medications travel throughout the body, where they can damage the nerves. An Ohio State University study on people diagnosed with early-stage breast cancer found that just one cycle of chemotherapy can affect walking gait and balance, putting people at a higher risk for falls.
What are the stages of neuropathy?
Stages of Neuropathy
- Stage One: Numbness & Pain.
- Stage Two: Constant Pain.
- Stage Three: Intense Pain.
- Stage Four: Complete Numbness/ Loss of Sensation.
How does neuropathy affect walking?
Walking with a wobbly motion or even losing your balance can result from diabetic peripheral neuropathy. Wearing orthopedic shoes often helps with this. Loss of coordination is a common sign of diabetic peripheral neuropathy. Often, muscle weakness affects the ankle, which can affect your gait.